Format

Send to

Choose Destination
J Toxicol Clin Toxicol. 1997;35(3):321-4.

Fatal bupropion overdose.

Author information

1
Emergency Medicine Department, Ramsey Medical Center, St. Paul, MN 55101-2595, USA. harri037@maroon.tc.umn.edu

Abstract

BACKGROUND:

Bupropion is a unique monocyclic antidepressant that has been known to cause seizures in high therapeutic doses and in acute overdoses. Death due to ingestion, however, is a rare occurrence.

CASE REPORT:

We report a case of a 26-year-old man who ingested 23 g bupropion, developed seizures and hypoxia, and presented in cardiac arrest. The patient was resuscitated in the emergency department, but died 4 d after supportive intensive care.

CONCLUSIONS:

Bupropion overdose may lead to recurrent seizures, hypoxia and death. Aggressive management of severe bupropion overdose is recommended.

PMID:
9140330
DOI:
10.3109/15563659709001220
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center